# SDR VNAA9903016

- Difficulty date: March 17, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N426JS
- Make and model: Dorner DO328100
- Aircraft serial: 3038
- Engine: Pwa PW119B
- Propeller: Hartzl HDE6C3B
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 011390500
- Condition: Failed
- Location: Cockpit
- Part time: 49,675 hours
- Stage of operation: CL
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB AFTER TAKEOFF, THE CREW SMELLED AND NOTED SMOKE IN THE COCKPIT.  AN EMERGENCY WAS DECLARED, AND THE AIRCRAFT RETURNED TO THE FIELD.  MAINTENANCE INSPECTED AND FOUND THE FORWARD RECIRC FAN TO BE INOPERATIVE.  MAINTENANCE DEFERRED THE FORWARD RECIRC FAN, PER THE MINIMUM EQUIPMENT LIST, AND RETURNED THE AIRCRAFT TO SERVICE.  ON MARCH 19, 1999 MAINTENANCE REPLACED THE FORWARD RECIRC FAN, PER DORNIER MAINTENANCE MANUAL 21-11-01.  THE DEFERRAL WAS REMOVED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
